Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 23, 2009, 2:56 PM MST for 7 counties in New Mexico. It took effect at Apr 24, 2009, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2009, 2:56 PM MST (21:56 UTC)
- In effect from
- Apr 24, 2009, 10:00 AM MST
- Expired
- Apr 24, 2009, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3585 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 232156 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 PM MDT THU APR 23 2009 ...RED FLAG WARNING FRIDAY LATE MORNING THROUGH EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR THE NORTHEAST HIGHLANDS...SANDIA/MANZANO AND GALLINAS MOUNTAINS...EAST CENTRAL PLAINS AND NORTHEAST PLAINS...AS WELL AS THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH SATURDAY LATE MORNING THROUGH EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .AN UPPER LEVEL TROUGH WILL APPROACH THE STATE FROM THE WEST ON FRIDAY...THEN CROSS SATURDAY NIGHT OR SUNDAY. MEANWHILE...A STRONG LEE TROUGH WILL DEVELOP AT THE SURFACE ON FRIDAY AND SATURDAY. AS A RESULT STRONG SOUTHWEST SURFACE WINDS WILL DEVELOP WHILE CRITICALLY LOW HUMIDITIES PERSIST. THE STRONGEST WINDS AND MOST WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY. NMZ103-104-107-108-241400- /O.UPG.KABQ.FW.A.0030.090424T1800Z-090425T0300Z/ /O.NEW.KABQ.FW.W.0033.090424T1700Z-090425T0300Z/ /O.NEW.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 356 PM MDT THU APR 23 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY BELOW SIGNIFICANT SNOW PACK... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING BELOW SIGNIFICANT SNOW PACK... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ105-241400- /O.NEW.KABQ.FW.W.0033.090424T1700Z-090425T0300Z/ /O.NEW.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 356 PM MDT THU APR 23 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY BELOW SIGNIFICANT SNOW PACK... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING BELOW SIGNIFICANT SNOW PACK... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ106-109-241400- /O.NEW.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 356 PM MDT THU APR 23 2009 ...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 44
3 follow-up statements
000 WWUS85 KABQ 241132 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 AM MDT FRI APR 24 2009 ...RED FLAG WARNING FRIDAY LATE MORNING THROUGH EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR THE NORTHEAST HIGHLANDS... SANDIA/MANZANO AND GALLINAS MOUNTAINS...EAST CENTRAL PLAINS AND NORTHEAST PLAINS...AS WELL AS THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH SATURDAY LATE MORNING THROUGH EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .AN UPPER LEVEL TROUGH WILL APPROACH THE STATE FROM THE WEST TODAY. STRONG SOUTHWEST WINDS WILL DEVELOP WHILE CRITICALLY LOW HUMIDITIES PERSIST. THE STRONGEST WINDS AND MOST WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY. NMZ103>105-107-108-242200- /O.CON.KABQ.FW.W.0033.090424T1700Z-090425T0300Z/ /O.CON.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 532 AM MDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ106-109-242200- /O.CON.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 532 AM MDT FRI APR 24 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
000 WWUS85 KABQ 242206 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 406 PM MDT FRI APR 24 2009 ...RED FLAG WARNING THROUGH EARLY THIS EVENING BELOW SIGNIFICANT SNOW PACK FOR THE NORTHEAST HIGHLANDS...SANDIA/MANZANO AND GALLINAS MOUNTAINS...EAST CENTRAL PLAINS AND NORTHEAST PLAINS...AS WELL AS THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING SATURDAY LATE MORNING THROUGH EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH SUNDAY LATE MORNING THROUGH EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .AN UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES NORTH OF NEW MEXICO LATE SATURDAY...WHILE A STRONG LEE TROUGH PERSISTS AT THE SUFACE...CAUSING WINDY CONDITIONS TO PERSIST FOR A COUPLE MORE DAYS. SINCE CRITICALLY LOW MINIMUM HUMIDITIES WILL ALSO PERSIST...WE WILL CONTINUE THE RED FLAG WARNING ALREADY IN EFFECT FOR PARTS OF THE WEST AND MUCH OF THE EAST THROUGH EARLY THIS EVENING WHEN HUMIDITIES WILL INCREASE AND SURFACE WINDS WILL DECREASE AFTER SUNSET. SATURDAY LOOKS LIKE THE WINDIEST DAY OF THE WEEKEND...AND A MORE WIDESPREAD RED FLAG WARNING IS NOW IN EFFECT FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL LINGER EAST OF THE CENTRAL MOUNTAIN CHAIN ON SUNDAY AS THE UPPER TROUGH AND STRONG WINDS ALOFT GRADUALLY EXIT EAST. THUS...A FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. NMZ103-104-107-108-250300- /O.UPG.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/ /O.NEW.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/ /O.NEW.KABQ.FW.A.0032.090426T1700Z-090427T0300Z/ /O.CON.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 406 PM MDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING BELOW SIGNIFICANT SNOW PACK... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY BELOW SIGNIFICANT SNOW PACK... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING BELOW SIGNIFICANT SNOW PACK... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING WHICH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. ANOTHER RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ105-250300- /O.UPG.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/ /O.NEW.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/ /O.CON.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 406 PM MDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING BELOW SIGNIFICANT SNOW PACK... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY BELOW SIGNIFICANT SNOW PACK... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH REMAINS IN EFFECT UNITL 9 PM MDT THIS EVENING. ANOTHER RED FLAG WARNING IS ALSO IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF BOTH RED FLAG WARNINGS. && $$ NMZ106-109-250300- /O.UPG.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/ /O.NEW.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 406 PM MDT FRI APR 24 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
000 WWUS85 KABQ 250250 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 850 PM MDT FRI APR 24 2009 ...RED FLAG WARNING SATURDAY LATE MORNING THROUGH EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH SUNDAY LATE MORNING THROUGH EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .AN UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES NORTH OF NEW MEXICO LATE SATURDAY...WHILE A STRONG LEE TROUGH PERSISTS AT THE SURFACE...CAUSING WINDY CONDITIONS TO PERSIST THROUGH THE WEEKEND. EXPECT A WINDY DAY ON SATURDAY...AND A RED FLAG WARNING IS NOW IN EFFECT FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL LINGER EAST OF THE CENTRAL MOUNTAIN CHAIN ON SUNDAY AS THE UPPER TROUGH AND STRONG WINDS ALOFT GRADUALLY EXIT EAST. THUS...A FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS AND OKLAHOMA STATE LINES. NMZ103-104-107-108-251600- /O.EXP.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/ /O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/ /O.CON.KABQ.FW.A.0032.090426T1700Z-090427T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 850 PM MDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR ON BOTH SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ105-251600- /O.EXP.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/ /O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 850 PM MDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-109-251600- /O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 850 PM MDT FRI APR 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 23, 1:57 PM MST, 59 minutes earlier.
Area forecast discussion, Apr 23, 1:57 PM MST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT THU APR 23 2009 .DISCUSSION... GOT A FEW MORE LIGHTNING STRIKES THAN ANTICIPATED ACROSS SOUTHWEST PORTIONS OF CHAVES COUNTY BUT OVERALL...FORECAST GOING AS PLANNED WITH MAINLY DRIER SHOWER AND THUNDERSTORM ACTIVITY. DID ADD SOME DRIER THUNDERSTORMS ACROSS THE SOUTHEAST FOR THIS EVENING. OTHERWISE DIDNT MAKE MANY CHANGES TO TONIGHTS FORECAST. OVERALL...VERY LITTLE CHANGE TO THE INHERITED FORECAST PACKAGE. MADE A FEW TWEAKS HERE AND THERE THROUGH THE WEEKEND BUT VERY SUBTLE. MAINLY ADJUSTED POPS A LITTLE HIGHER ACROSS THE NORTHERN TIER SATURDAY NIGHT. ALSO ADJUSTED TEMPS UP 1 OR 2 DEGREES...GENERALLY FOLLOWING THE UPPER END OF GUIDANCE ACROSS THE MAJORITY OF THE EASTERN PLAINS FRIDAY AND SATURDAY DUE TO COMPRESSIONAL HEATING OFF THE CENTRAL MOUNTAINS. FIRE WX FORECASTER ADJUSTED WINDS SLIGHTLY HIGHER WEST OF THE CONTINENTAL DIVIDE FOR FRIDAY BUT PRETTY MUCH KEPT THE WIND FORECAST THE SAME FOR SATURDAY. FLY IN THE OINTMENT AS FAR AS MIXING GOES...REMAINS WITH THE ABUNDANT MID AND HIGH LEVEL CLOUD COVER THE MODELS DEPICT FLOWING OVER THE STATE FRIDAY AND SATURDAY. IT SHOULD BE MENTIONED THAT THERE ARE CERTAINLY SOME MODEL DIFFERENCES IN THE UPPER LEVEL LIFT AND CLOUD LAYER FIELDS FOR THE WEEKEND BUT SIGNIFICANT PRECIPITATION STILL LOOKS TO BE NORTH AND EAST OF OUR CWFA. A LITTLE MORE DIVERGENCE IN THE MODELS FOR THE EARLIER HALF OF NEXT WEEK ALTHOUGH THE THEME OF A LONGWAVE TROUGH ACROSS THE INTERIOR WEST REMAINS CONSISTENT. DURING THIS PERIOD THERE IS AT LEAST MODERATE CONFIDENCE THAT THE WIND FLOW WILL BE BREEZY TO WINDY...NORMAL SPRINGTTIME WINDS AND THE DRY LINE WILL SLOSH BACK AND FORTH ACROSS SOME PORTION OF THE EASTERN PLAINS. THE QUESTION REMAINS...WILL THE DRY LINE INITIATE ON THE NM SIDE OR THE TX SIDE. LATEST ECWMF IS A LITTLE MORE BULLISH FOR DRY LINE THUNDERSTORMS OVER THE FAR EASTERN NM DUE TO THE UPPER LOW POSITION BEING A LITTLE FURTHER BACK TO THE WEST VERSUS THE GFS. WE SHALL SEE. 50 && .AVIATION... ISOLATED AND GUSTY LIGHT RAIN SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND EAST OF THE CONTINENTAL DIVIDE UNTIL AN HOUR OR TWO AFTER SUNSET AS AN UPPER LEVEL TROUGH FINISHES CROSSING THE AREA. MORE PERSISTENT GUSTY WINDS WILL BEGIN BY MID MORNING FRIDAY AS WINDS ALOFT INCREASE AHEAD OF ANOTHER UPPER LEVEL TROUGH DROPPING QUICKLY TOWARD NM FROM THE NORTHWEST. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 && .FIRE WEATHER... A WEAK UPPER LEVEL TROUGH WILL FINISH CROSSING NEW MEXICO TONIGHT. UNTIL AN HOUR OR PERHAPS TWO AFTER SUNSET THIS EVENING THIS FEATURE WILL CONTINUE TO SPAWN ISOLATED AND GUSTY VIRGA SHOWERS...SOME WITH LIGHTNING...MAINLY ALONG AND EAST OF NEW MEXICOS NORTH CENTRAL AND SOUTH CENTRAL MOUNTAINS. ANOTHER UPPER LEVEL TROUGH WILL CROSS NEW MEXICO SATURDAY NIGHT OR SUNDAY. AHEAD OF THIS SYSTEM WINDS ALOFT WILL STRENGTHEN AND WARM TEMPERATURES WILL PERSIST. AMPLE SPRINGTIME MIXING...AND A FAIRLY DEEP LEE SIDE SURFACE TROUGH...WILL RESULT IN STRONG SOUTHWEST WINDS AT THE SURFACE. THE STRONGEST WINDS WILL COVER THE WIDEST AREA ON SATURDAY...WHEN SPEEDS WILL REACH 20 TO 30 MPH WITH GUSTS TO 45 MPH. ON THE OTHER HAND...CRITICALLY LOW HUMIDITIES ARE EXPECTED OVER THE MOST WIDESPREAD AREA ON FRIDAY...WHEN MINIMUM READINGS WILL DROP BELOW 15 PERCENT EVERYWHERE EXCEPT WHERE SIGNIFICANT SNOWPACK PERSISTS. WITH THIS AFTERNOONS FORECAST PACKAGE WE WILL UPGRADE FRIDAYS FIRE WEATHER WATCH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TO A RED FLAG WARNING. PLUS...WE WILL ADD THE NORTHWEST HIGHLANDS TO FRIDAYS RED FLAG WARNING. OTHER PARTS OF NORTHERN AND CENTRAL NEW MEXICO SHOULD ALSO EXPECT 1 OR 2 HOURS OF CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY...BUT THIS MAY NOT BE LONG ENOUGH TO WARRANT A FIRE WEATHER HEADLINE FOR THEM. ADDITIONALLY...WITH THIS AFTERNOONS FORECAST PACKAGE WE ARE ISSUING A FIRE WEATHER WATCH FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS...WHERE HUMIDITIES WILL RISE AND A FEW SHOWERS AND THUNDERSTORMS WILL DEVELOP. A PACIFIC COLD FRONT WILL CROSS THE WEST SATURDAY NIGHT AND FINISH CROSSING THE EAST ON SUNDAY MORNING. THIS WILL MODERATE HIGH TEMPERATURES WITH READINGS FROM A FEW DEGREES ABOVE NORMAL IN THE SOUTHEAST ON SUNDAY TO AS MUCH AS 5 DEGREES BELOW NORMAL IN THE WEST. ALTHOUGH HUMIDITIES NORTH OF I-40 WILL REMAIN ABOVE CRITICAL THRESHOLDS SUNDAY...THEY WILL REMAIN NEAR OR BELOW 15 PERCENT ALONG AND SOUTH OF I-40 DESPITE THE COOLER TEMPERATURES. FORTUNATELY...SURFACE WINDS ARE EXPECTED TO WEAKEN BEHIND THE EXITING TROUGH ON SUNDAY ALLOWING FOR A REPRIEVE IN CRITICAL FIRE WEATHER CONDITIONS. MUCH OF THE EAST WILL FEEL HUMIDITIES RISE FARTHER MONDAY AND TUESDAY BEHIND A BACK DOOR COLD FRONT THAT WILL DROP INTO THE PLAINS SUNDAY NIGHT. MEANWHILE...A BROAD TROUGH WILL REMAIN ENTRENCHED OVER THE NORTHWEST U.S. THROUGH AT LEAST THE FIRST HALF OF THE COMING WORK WEEK. THIS FEATURE WILL SEND MINOR PERTURBATIONS ACROSS THE LAND OF ENCHANTMENT FROM TIME TO TIME WITH SMALL CHANCES FOR PRECIPITATION MAINLY ACROSS NORTHERN AND EASTERN AREAS BOTH MONDAY AND TUESDAY. BY MID WEEK...HOWEVER...THE WINDS ALOFT WILL RESTRENGTHEN WITH MORE FIRE WEATHER CONCERNS POSSIBLE IN MANY AREAS. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 78 44 70 / 0 0 0 10 GALLUP.......................... 37 75 38 65 / 0 0 0 5 GRANTS.......................... 39 77 40 69 / 0 0 0 5 GLENWOOD........................ 44 82 40 78 / 0 0 0 0 CHAMA........................... 33 67 31 60 / 5 0 5 20 LOS ALAMOS...................... 42 71 42 64 / 5 0 0 5 RED RIVER....................... 31 63 32 57 / 10 0 5 10 TAOS............................ 36 73 38 66 / 5 0 0 10 SANTA FE........................ 39 75 41 69 / 5 0 0 5 SANTA FE AIRPORT................ 41 78 43 72 / 0 0 0 5 ESPANOLA........................ 39 81 39 74 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 51 80 52 75 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 49 83 50 78 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 49 79 50 74 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 51 81 51 77 / 0 0 0 0 SOCORRO......................... 45 86 47 81 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 41 76 40 71 / 5 0 0 0 MORIARTY/ESTANCIA............... 42 78 40 72 / 0 0 0 0 CARRIZOZO....................... 48 81 47 78 / 0 0 0 0 RUIDOSO......................... 44 73 44 70 / 5 0 0 5 RATON........................... 39 81 41 71 / 5 0 0 5 LAS VEGAS....................... 42 76 44 71 / 5 0 0 0 ROY............................. 49 84 47 78 / 5 0 0 5 CLAYTON......................... 52 87 52 81 / 5 0 0 5 SANTA ROSA...................... 48 86 48 84 / 5 0 0 0 TUCUMCARI....................... 51 89 54 87 / 5 0 0 5 FORT SUMNER..................... 51 87 51 87 / 5 0 0 0 CLOVIS.......................... 54 87 55 86 / 5 0 5 5 PORTALES........................ 52 88 57 86 / 5 0 5 5 ROSWELL......................... 56 91 54 88 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ103>109. RED FLAG WARNING FROM 11 AM TO 9 PM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ103>105-107-108. && 50/44
Hazardous weather outlook, Apr 23, 5:00 AM MST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU APR 23 2009 NMZ001>021-026-241200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT THU APR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE EAST CENTRAL AND NORTHEAST PLAINS. SUSTAINED SOUTHWEST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE OVER THE WESTERN MOUNTAINS AND PORTIONS OF THE EASTERN PLAINS SATURDAY AFTERNOON. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE TEXAS STATE LINE SATURDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:56 PM MST | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.